MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 0° KEEL RIGHT SIZE F CEMENTED TIBIA; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA 0° KEEL RIGHT SIZE F CEMENTED TIBIA; PROSTHESIS, KNEE
Catalog Number 42536007502
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right knee surgery.After the surgery, the surgeon then discovered that they did not use cement when implanting the tibial component.Subsequently, the patient was revised where all of the implants were exchanged and cemented.The patella was also resurfaced and a patella implant was placed.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 42508006602 - cruciate retaining right size 9 pps narrow femur - 66523290.42522100811 - articular surface medial congruent (mc) right 11 mm height use with tibia sizes e-f/cr femur sizes 8-11 - 66100772.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual examination of the provided pictures identified explanted devices with foreign material on the surfaces.As the device was not returned, further evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.The root cause is attributed to a failure to follow instructions for not using cement.Per the instructions for use, ''porous coated components may be used cemented or uncemented (biological fixation), except for the persona osseoti keel tibia which is for uncemented use only.All other femoral, tibial baseplate and all-polyethylene (uhmwpe and vehxpe) patella components are indicated for cemented use only.'' a porous coated component was not used.Therefore, cement should have been used.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA 0° KEEL RIGHT SIZE F CEMENTED TIBIA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22826554
Report Number0001822565-2025-02970
Device Sequence Number4577909
Product Code JWH
UDI-Device Identifier00889024632134
UDI-Public(01)00889024632134(17)340406(10)66546003
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42536007502
Device Lot Number66546003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale